I had a Mirena IUD inserted before 18 months. I used to spot for a day or so in every few months. But, for the last two weeks, I have been spotting every day. Is this normal?
Welcome to icliniq.com.
It is one of the complications of LNG-IUD (Levonorgestrel-releasing intrauterine device) or Mirena. The Levonorgestrel being released by the IUD makes the inner lining of the uterus or the endometrium so thin that it will just give way.
Let me give you a few facts. By 50 or 52 every lady reaches menopause. After this age, there is no significant healthy follicle in the ovary, and so the estrogen level is extremely low. It will not allow the inner lining of the uterus to increase.
To add on to this, the progesterone or LNG makes the lining even thinner, and it will spontaneously tear causing fresh spots every day or intermittently.
I wonder what the indication was to have Mirena at age of 54 years. I hope they had ruled out any surprises by taking PAP smear or liquid base cytology, the ultrasound scan of the pelvis and necessary blood tests.
If all the above mentioned tests were normal, then spotting is due to hormone deficiency.
Reconsider whether the IUD has to be continued. Once removed you may enter menopause and will not have periods anymore. Otherwise, meet your gynecologist, and you will be started on the hormone estrogen cyclically to improve the thickness and bleeding, so the spotting will not occur.
For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. called gynecomastia which is quite common and needs treatment due to cosmetic reasons. First of all, this may be natural following obesity or due to hormonal imbalance inside you. You need a checkup whether there is any hormonal imbalance. A testi... Read fullIs it difficult to conceive with hormonal imbalance?
.. and prolactin levels are high and you have been rightly started on Glucophage (Metformin) and a dopamine agonist. This will help bring down the levels over the next two to three weeks and shall help balance your hormones. If the menses are missing... Read fullI am getting regular period and on Nexplanon, but still spotting. Is that due to pregnancy?
I then had a period of 14 days in the next month and I am still spotting ... I got periods on the next month for four days, and after five days of my periods I got a Nexplanon ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now